Alert archive / Colorado / High Wind Watches in 2013

High Wind Watch 3, NWS Pueblo, CO

April 13, 201311 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Apr 13, 2013, 5:00 AM MDT for 11 counties in Colorado. It took effect at Apr 13, 2013, 8:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2013, 5:00 AM MDT (11:00 UTC)
In effect from
Apr 13, 2013, 8:00 PM MDT
Expired
Apr 13, 2013, 3:05 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WWUS75 KPUB 131100
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
500 AM MDT SAT APR 13 2013

COZ072>075-078>080-082-087-088-131700-
/O.NEW.KPUB.HW.A.0003.130414T0600Z-130414T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...PIKES PEAK...WALSENBURG...TRINIDAD
500 AM MDT SAT APR 13 2013

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* LOCATION...THE SANGRE DE CRISTO AND WET MOUNTAINS...THE WET
  MOUNTAIN VALLEY...WESTERN PORTIONS OF HUERFANO AND LAS ANIMAS
  COUNTIES ABOVE 6000 FEET...AND PIKES PEAK.

* CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION
  LATE TONIGHT THROUGH EARLY SUNDAY.

* WIND...SOUTHWEST TO WEST 20 TO 40 GUSTING TO 65 MPH BELOW 7500
  FEET...AND 30 TO 50 GUSTING TO 75 MPH ABOVE 7500 FEET.

* IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES
  WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
2 follow-up statements
011 
WWUS75 KPUB 131651
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1051 AM MDT SAT APR 13 2013

COZ081-084-085-132300-
/O.EXB.KPUB.HW.A.0003.130414T0200Z-130414T1200Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
1051 AM MDT SAT APR 13 2013

...HIGH WIND WATCH IN EFFECT FROM 8 PM MDT THIS EVENING THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 8 PM MDT THIS EVENING THROUGH
LATE TONIGHT. 

* LOCATION...EASTERN PORTIONS OF TELLER COUNTY AND THE FAR
  WESTERN PORTIONS OF EL PASO COUNTY...WEST OF INTERSTATE 25...

* CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION TONIGHT
  THROUGH EARLY SUNDAY.

* WIND...SOUTHWEST TO WEST 20 TO 40 GUSTING TO 65 MPH BELOW 7500 
  FEET...AND 30 TO 50 GUSTING TO 75 MPH ABOVE 7500 FEET. 

* IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES 
  WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ082-132300-
/O.EXT.KPUB.HW.A.0003.130414T0200Z-130414T1200Z/
PIKES PEAK ABOVE 11000 FT-
INCLUDING...PIKES PEAK
1051 AM MDT SAT APR 13 2013

...HIGH WIND WATCH NOW IN EFFECT FROM 8 PM MDT THIS EVENING
THROUGH LATE TONIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 8 PM MDT THIS EVENING
THROUGH LATE TONIGHT. 

* LOCATION...PIKES PEAK AREA ABOVE 11000 FEET.

* CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION TONIGHT
  THROUGH EARLY SUNDAY.

* WIND...30 TO 50 MPH GUSTING TO 75 MPH.

* IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES 
  WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ072>075-078>080-087-088-132300-
/O.CON.KPUB.HW.A.0003.130414T0600Z-130414T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...WALSENBURG...TRINIDAD
1051 AM MDT SAT APR 13 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING. 

* LOCATION...THE SANGRE DE CRISTO AND WET MOUNTAINS...THE WET
  MOUNTAIN VALLEY...WESTERN PORTIONS OF HUERFANO AND LAS ANIMAS
  COUNTIES ABOVE 6000 FEET...

* CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION TONIGHT
  THROUGH EARLY SUNDAY.

* WIND...SOUTHWEST TO WEST 20 TO 40 GUSTING TO 65 MPH BELOW 7500 
  FEET...AND 30 TO 50 GUSTING TO 75 MPH ABOVE 7500 FEET. 

* IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES 
  WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
684 
WWUS75 KPUB 132105
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT SAT APR 13 2013

COZ081-082-084-085-140315-
/O.UPG.KPUB.HW.A.0003.130414T0200Z-130414T1200Z/
/O.NEW.KPUB.HW.W.0002.130414T0200Z-130414T1200Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
305 PM MDT SAT APR 13 2013

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT
SUNDAY. 

* LOCATION...EASTERN PORTIONS OF TELLER COUNTY AND THE FAR WESTERN
  PORTIONS OF EL PASO COUNTY...MAINLY WEST OF INTERSTATE 25.

* CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION 
  TONIGHT THROUGH EARLY SUNDAY. 

* WIND...SOUTHWEST TO WEST 25 TO 45 GUSTING TO 65 MPH BELOW 7500
  FEET...AND 30 TO 50 GUSTING TO 75 MPH ABOVE 7500 FEET.

* IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES
  WILL BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$

COZ072>075-078>080-087-088-140315-
/O.UPG.KPUB.HW.A.0003.130414T0600Z-130414T1500Z/
/O.NEW.KPUB.HW.W.0002.130414T0400Z-130414T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...WALSENBURG...TRINIDAD
305 PM MDT SAT APR 13 2013

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
SUNDAY. 

* LOCATION...THE SANGRE DE CRISTO AND WET MOUNTAINS...THE WET
  MOUNTAIN VALLEY...AND WESTERN PORTIONS OF HUERFANO AND LAS
  ANIMAS COUNTIES.

* CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION 
  TONIGHT THROUGH EARLY SUNDAY. 

* WIND...SOUTHWEST TO WEST 25 TO 45 GUSTING TO 65 MPH BELOW 7500
  FEET...AND 30 TO 50 GUSTING TO 75 MPH ABOVE 7500 FEET.

* IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES 
  WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 12, 11:37 PM MDT, 5 hours 23 minutes earlier.

Area forecast discussion, Apr 12, 11:37 PM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1137 PM MDT FRI APR 12 2013

.UPDATE...
ISSUED AT 828 PM MDT FRI APR 12 2013

UPDATED GRIDS/ZONES TO TRIM POPS...AS SHOWERS PRETTY MUCH ENDED
ACROSS THE AREA...OTHER THAN SOME ISOLD SHWRS NR THE CO/NM BORDER.
ALSO ADJUSTED SKY GRIDS TO REFLECT EXPECTED INFLUX OF LOW CLOUDS.
ALREADY SEEING SOME STRATUS MOVE INTO KIOWA COUNTY AND THIS SHOULD
SPREAD SWD OVER THE NEXT FEW HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 254 PM MDT FRI APR 12 2013

FIRE WEATHER CONCERNS FOR SAT ARE THE MAIN CHALLENGE.  A SHORTWAVE
TROF WILL CONTINUE MOVING SOUTHEASTWARD OVER THE AREA THIS
EVENING...BRINGING SOME SHOWERS TO THE AREA AND POSSIBLY A COUPLE
THUNDERSTORMS TO THE EASTERN AREAS. BY LATE NIGHT MOST IF NOT ALL OF
THE SHOWERS SHOULD END...ALTHOUGH THE SERN CORNER OF THE STATE COULD
SEE SOME LINGERING PCPN.  THE NAM12 AND RAP13 SHOWING LOW LEVEL RH
VALUES INCREASING TONIGHT OVER THE SERN PLAINS SO AM EXPECTING SOME
STRATUS AND MAYBE SOME AREAS OF FOG.

ON SAT...WRLY FLOW ALOFT INCREASES OVR THE AREA...AND IN THE
AFTERNOON MOST AREAS SHOULD SEE SOME BREEZY CONDITIONS. SOME OF THE
LOWER ELEVATIONS WILL SEE WINDS GUSTING TO 25 MPH OR HIGHER.  SOME
AREAS OF THE SERN CO SHOULD ALSO SEE RH VALUES IN THE AFTERNOON DROP
TO 15 PERCENT OR LOWER.  THE GUSTY WINDS AND LOW RH VALUES COMBINED
WITH DRY FUELS WL RESULT IN FIRE WEATHER CONCERNS.  WILL GO AHEAD
AND UPGRADE THE CURRENT FIRE WEATHER WATCH TO A RED FLAG
WARNING...BUT WILL ALSO INCLUDE CROWLEY...OTERO...BENT AND EASTERN
LAS ANIMAS COUNTIES AS WELL.  WESTERN KIOWA COUNTY MAY ALSO REACH
CRITERIA FOR A RED FLAG WARNING...BUT IT MAY NEED BE FOR A LONG
ENOUGH PERIOD. TEMPS ALOFT WARM FOR SATURDAY AND MOST AREAS WL SEE
ABOVE AVERAGE HIGH TEMPS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 254 PM MDT FRI APR 12 2013

NEXT UPPER LOW WILL MOVE THROUGH THE NRN U.S. ROCKIES TOWARDS THE
NRN PLAINS WITH WNW UPPER LEVEL JET TRANSLATING IN ACROSS CO SAT NIGHT. SNOW
AND BLOWING SNOW WILL RAMP UP ACROSS THE CONTINENTAL DIVIDE AS
UPPER LEVEL FORCING FROM THE JET MOVES IN WITH BOTH NAM AND GFS
POINTING TO ADVISORY SNOWFALL AMOUNTS FOR THIS AREA. WILL BE
HOISTING A WINTER WEATHER ADVISORY FOR THE SAWATCH AND MOSQUITO
RANGES WHERE 6-12 INCHES WILL BE POSSIBLE. OTHER CONCERN SATURDAY
NIGHT WILL BE THE POTENTIAL FOR HIGH WINDS ALONG THE SOUTHEAST
MTS/ADJACENT LOWER SLOPES. CROSS-SECTIONS AND MODEL SOUNDINGS SHOW
SOME REVERSE SHEAR BETWEEN 03Z-09Z BEFORE THE UPPER JET MOVES IN
AND FORWARD SHEAR INCREASES. HOWEVER...MTN TOP STABLE LAYER ISN'T
VERY WELL DEFINED. WILL HOLD OFF ON A HIGH WIND WATCH AT THIS
POINT AND WAIT UNTIL LOCAL 4KM WRF RUN TONIGHT STARTS TO RESOLVE
THIS EVENT.

SFC COLD FRONT DROPS THROUGH THE SOUTHEAST PLAINS ON SUNDAY IN THE
WAKE OF THIS SYSTEM...BRINGING A COOL DOWN AND EASTERLY WINDS TO THE
PLAINS TO THE NORTH OF THE FRONT.  TEMPERATURES WILL STILL BE FAIRLY
MILD BEHIND THE FRONT WITH GENERALLY 60S AND LOWER 70S ACROSS THE
PLAINS...BUT HUMIDITIES SHOULD COME UP SLIGHTLY ABOVE CRITICAL
THRESHOLDS.

UPPER TROF CARVES OUT ACROSS THE NORTHWEST U.S. INTO MONDAY WHICH
PUTS FORECAST AREA UNDER SOUTHWESTERLY ORIENTED UPPER JET FOR MONDAY
INTO TUES.  FRONT WAVERS BACK NORTHWARD AND MAY BE DEALING WITH A
RETURN OF CRITICAL FIRE WEATHER CONDITIONS FOR MONDAY ACROSS
SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS.  MEANWHILE...MOISTURE
INCREASES AGAIN ACROSS THE WESTERN MOUNTAINS WITH ANOTHER ROUND OF
SNOW EXPECTED.

MODELS STILL DIFFER WITH THE TIMING OF THE TROF AS IT MOVES ACROSS
DURING THE TUES NIGHT/WED TIME FRAME.  GFS IS STILL FASTER...BUT IS NOW
MORE AMPLIFIED AND FARTHER SOUTH WITH THE BASE OF THE TROF VS
ECMWF.  BOTH MODELS SUGGEST INCREASING CHANCES FOR SNOW MONDAY
NIGHT ACROSS WESTERN AND NORTHERN PORTIONS OF THE FORECAST AREA...SPREADING
SOUTHWARD ON TUESDAY/TUES NIGHT AS MID LEVEL OVERRUNNING TAKES
PLACE OVER THE FRONT AS UPPER LOW MOVES INTO THE GREAT BASIN.
DEPENDING ON THE TIMING OF THE TROF...FRONT WILL SURGE IN EITHER
TUES NIGHT OR WED SPREADING A GOOD CHANCE FOR SHOWERS INTO THE SE
MTS/PLAINS. GFS HAS MOST OF THE PRECIPITATION CLEARING OUT BY WED
EVENING...WHILE SLOWER EC MAINTAINS PCPN ACROSS THE AREA THROUGH
WED NIGHT. ONCE AGAIN...H7 TEMPS LOOK FAIRLY COLD WITH THIS
SYSTEM...WITH PCPN LIKELY CHANGING OVER TO SNOW ACROSS THE PLAINS.
HARD TO SAY HOW MUCH WILL FALL AT THIS POINT...AS ECMWF IS FARTHER
NORTH BUT WOULD AT LEAST SUGGEST A FEW TENTHS TO .50 INCH OF LIQUID
ACROSS THE SE MTS WITH LESSER AMOUNTS ACROSS THE PLAINS. THE MORE
CLOSED OFF AND FARTHER SOUTH GFS WOULD SUGGEST BETTER UPSLOPE AND
MORE QPF. BUT CONFIDENCE IS LOW IN THIS SOLN GIVEN THE POOR RUN-
TO-RUN CONSISTENCY THUS FAR. HAVE COOLED OFF HIGHS A FEW DEGREES
AND PLAN TO KEEP POPS IN THE SCATTERED CATEGORY PRIMARILY IN THE
TUES NIGHT/WED TIME FRAME. TEMPERATURES WILL DIP WELL BELOW
FREEZING AGAIN WITH THIS SYSTEM...ESPECIALLY WED NIGHT...SO ONCE
AGAIN...ANY TENDER VEGETATION OR SPRINKLER SYSTEMS WILL NEED TO BE
PROTECTED.

DRY CONDITIONS WILL RETURN FOR THURSDAY/FRI...THOUGH WITH NW FLOW
OVER THE REGION...WILL MAINTAIN SOME ISOLATED POPS OVER THE MTNS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1133 PM MDT FRI APR 12 2013

MAIN CONCERN IS FG/LOW CIGS FOR SAT MORNING OVER THE PLAINS.
LOW CIGS NOW MOVING INTO THE KCOS AND KPUB AREA...AND WILL LIKELY
STICK AROUND THROUGH 14-15Z SAT. HAVE REDUCED VIS A BIT...AS THE
PALMER DVD ALREADY IS SEEING SOME FG...SO COULD POTENTIALLY SEE VIS
UNDER 1/2 MILE BRIEFLY AT KCOS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT SATURDAY FOR COZ222-
228>233-235.

WINTER WEATHER ADVISORY FROM 9 PM SATURDAY TO NOON MDT SUNDAY
FOR COZ058-060.

&&

UPDATE...ROSE
SHORT TERM...28
LONG TERM...KT
AVIATION...ROSE
Hazardous weather outlook, Apr 12, 10:39 PM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1039 PM MDT FRI APR 12 2013

COZ058>089-093>099-140445-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1039 PM MDT FRI APR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY AFTERNOON
AND EARLY EVENING...ESPECIALLY ALONG THE SOUTHERN INTERSTATE 25
CORRIDOR...AND LOWER ARKANSAS VALLEY.

SNOW WILL DEVELOP ALONG AND WEST OF THE CONTINENTAL DIVIDE LATE
SATURDAY AFTERNOON AND INCREASE IN COVERAGE AND INTENSITY THROUGH
SATURDAY NIGHT...AS A STORM SYSTEM MOVES ACROSS THE ROCKIES.
ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE OVER MOST OF THE
DIVIDE...AND UP TO 12 INCHES FOR THE SAWATCH RANGE NORTH OF HIGHWAY
50. THIS STORM SYSTEM MAY ALSO BRING A PERIOD OF STRONG AND GUSTY
WINDS TO THE LEE SLOPES OF THE EASTERN MOUNTAINS AND IMMEDIATE
ADJACENT PLAINS SATURDAY NIGHT.

A STRONG SPRING STORM WILL BEGIN MOVING INTO THE CENTRAL ROCKIES LATE
SUNDAY. THIS STORM HAS THE POTENTIAL TO BRING HEAVY SNOWFALL TO MUCH
OF THE CENTRAL MOUNTAINS THROUGH WEDNESDAY. AT THIS TIME...THE
HEAVIEST SNOWFALL IS EXPECTED NORTH OF MONARCH PASS...OVER THE
SAWATCH RANGE...WHERE A COUPLE FEET OF SNOW MAY ACCUMULATE BY MID
WEEK. THE IMPACT OF THIS STORM FOR THE EASTERN MOUNTAINS AND PLAINS
IS LESS CERTAIN AND WILL DEPEND ON THE EVENTUAL STORM TRACK AND
OTHER CHARACTERISTICS OF THE STORM. HOWEVER...THERE IS THE
POTENTIAL FOR SOME HEAVY WET SNOW OVER THE PLAINS ESPECIALLY
TUESDAY INTO WEDNESDAY. STAY TUNED FOR THE LATEST FORECASTS OF THIS
STRONG SPRING SNOW STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

44/44

In the hours before

Local storm report, Apr 13, 3:15 AM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
315 AM MDT SAT APR 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             2 NE LEADVILLE          39.27N 106.27W
04/13/2013  M3.6 INCH        LAKE               CO   TRAINED SPOTTER

            24 HOUR SNOWFALL THROUGH 12 AM MDT SATURDAY. 0.11 INCHES
            OF WATER.

&&

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:47 AM MDTWinter Storm WarningPUBChaffee, Lake, Saguache31 hr
Apr 13, 4:47 AM MDTWinter Weather AdvisoryPUBLake31 hr
Apr 13, 3:05 PM MDTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more16 hr

Nearby

High Wind Watches in Colorado, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.